Ohio, 2005Damaging Wind in Ohio, July 26, 2005
July 26, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 2:39 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 2:39 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT TUE JUL 26 2005
.SHORT TERM (REST OF TONIGHT)...
MADE UPDATE PER SEVERE THUNDERSTORM WATCH 687 TIL 11 PM. EXPECT
THUNDERSTORMS EARLY THIS EVENING TO BE ISOLATED AS THEY DEVELOP
ALONG INTERSECTIONS OF CLOUD STREETS AND OTHER MICROSCALE
CONVERGENCE BOUNDARIES.
&&
.PREVIOUS DISCUSSION...
(ISSUED 221 PM EDT TUE JUL 26 2005)
AVIATION...
HOT AND HUMID AIR WILL PROVIDE THE INSTABILITY NEEDED TO KICK OFF
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GENERAL CONDITIONS
WILL BE VFR WITH MARGINAL HAZE. ISOLD CONDITIONS WITH THE STORMS
WILL BE MVFR OR WORSE.
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A COLD FRONT WILL MOVE THROUGH WEDNESDAY MORNING BRINGING COOLER AND
LESS HUMID CONDITIONS ON WEDNESDAY. UNTIL THEN THE AIR WILL BE HOT
AND HUMID. THIS WILL PROVIDE THE IMPETUS FOR THUNDERSTORMS THROUGH
THE NIGHT.
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...FNT FINALLY CLEARS
THE FA WED EVE...BUT MODELS INDICATE THERMAL MOISTURE GRADIENT
REMAINS JUST SOUTH OF THE FA...THEN BEGINS TO RETURN NWD AS A WARM
FNT THU. ADJUSTED DEW POINTS UPWARD A BIT ON THU...AND INTRODUCED
LOW POPS FOR TSTMS THU AFTN. IF DGEX AND GFS CORRECT...THE FA WILL
SEE INCREASING CHCS FOR AFTN AND EVE TSTMS AS TIME GOES BY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 8
PM TUESDAY.
...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 11 PM TUESDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ007>009-013>016-020>023-
029>032 UNTIL 11 PM TUESDAY.
...HEAT ADVISORY FOR PAZ013-014-020>022-029>032 UNTIL 8 PM
TUESDAY.
WV...HEAT ADVISORY FOR WVZ001>004-012-021-022 UNTIL 8 PM TUESDAY.
...SEVERE THUNDERSTORM WATCH FOR WVZ001>004 UNTIL 11 PM TUESDAY.
&&Hazardous weather outlook, Jul 26, 12:41 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT TUE JUL 26 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270901-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
141 PM EDT TUE JUL 26 2005
VERY UNSTABLE HOT...HUMID AIR IS STILL SITUATED OVER THE AREA. THIS
WILL GIVE THE REGION A GOOD CHANCE FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BE VERY STRONG AND COULD
APPROACH THE SEVERE CATEGORIES OF PENNY SIZE HAIL AND DAMAGING
WINDS. THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND HEAVY
RAINFALL.
SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jul 26, 1:22 PM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT TUE JUL 26 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270030-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
222 PM EDT TUE JUL 26 2005
...RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
THERE IS A CHANCE THAT THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY
QUICKLY REACH SEVERE LEVELS WITH DAMAGING WIND AND LARGE HAIL AS THE
PRIMARY THREATS. THESE STORMS MAY FORM INTO SHORT LINES AND WILL
MOVE EASTWARD.
TONIGHT...A COLD FRONT WILL APPROACH THE AREA WITH STORMS BECOMING
MORE WIDESPREAD AND WITH THE THREAT OF HEAVY RAINFALL AND LOCALIZED
FLOODING ADDED TO THE THREAT OF HAIL AND DAMAGING WIND.
THOSE PLANNING OUTSIDE ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD
BE ALERT FOR DEVELOPING THUNDERSTORMS. IF THREATENING WEATHER
APPROACHES GO TO A SAFE PLACE IMMEDIATELY AS LIGHTNING WILL LIKELY BE
INTENSE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
15
Local storm report, Jul 26, 2:26 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG RIMERSBURG 41.04N 79.50W
07/26/2005 CLARION PA LAW ENFORCEMENT
TREE DOWN IN MADISON TOWNSHIP.
&&
TPLocal storm report, Jul 26, 4:47 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 4 N GREENVILLE 41.46N 80.38W
07/26/2005 MERCER PA EMERGENCY MNGR
TREES DOWN.
&&
TPLocal storm report, Jul 26, 5:31 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
631 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG UTICA 41.44N 79.96W
07/26/2005 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
&&
TPLocal storm report, Jul 26, 5:34 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG DOVER 40.53N 81.48W
07/26/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
&&
TPThunderstorm Wind, Jefferson
- When
- July 26, 5:45 PM EST
- Where
- Jefferson County, Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -80.683
Trees and power lines down along Rtes 152 and 213 in Knoxville; and Rte 164 in Bergholz.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464407.